Addiction: Substance Abuse Community
Vicodin, depression & hopelessness
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Vicodin, depression & hopelessness

I started this off super positively. I had my mind set on the goal of being off Vicodin and having my life back.
I feel dizzy and tired and have no energy. I'm also forgetting everything like my mind can't keep things in order right now.
If anyone could offer advice from personal experience or knowledge...I really need it.
Where do I go from here? Besides the obvious of continuing my detox from Vicodin. What else?
When I took Vicodin, it would enhance my mood and make me love EVERYTHING and EVERYONE. I wanted to do good for people and I genuinely cared about things (so I thought). I saw so much hope for my future and was always enthusiastic about planning things and moving forward.
Now that I don't take it, I feel blank. Empty. And when a feelings do arise, it's sadness, hate, anger and frustration. I'm NOT excited about the future. I don't like people. I don't like anything. I feel so depressed and suicidal even right now. It scares me because I haven't had feelings like this in 4 years. (i've only been on vicodin for one year)
I don't know what to do...
Blank
4785264_tn?1359146040
Depression and anxiety can totally be detox symptoms.  I am 21 days clean and I look back at my journal entries from days 6-9 and all I am talking about is how depressed, unmotivated, hopeless and angry I am.  Nothing positive at all.  

Give yourself a few days...these drugs are crazy,,what seems unbearable becomes doable in a week.  You should def be monitored by a dr though.  There is a difference btwn wanting to die bc you are miserable and having true suicidal thoughts...dont want to play around with that!!  We want you here!
15 Comments Post a Comment
Blank
1801781_tn?1373244154
Your brain is screaming for dopamine.  So in a way it is empty and scrambling for it.  It is in a void and that void takes time to fill.  Your brain is relearning how to live without the pills and getting it's lazy a s s up and running and making the right stuff for you.  It was on a pill break and now has to work.   It does get better....it took me about 2 weeks to feel better.  In a month..it was much better.   This link might help
http://www.medhelp.org/health_pages/Addiction/Foods-that-Increase-Dopamine-Naturally/show/594?cid=66

Don't throw your clean days away until you have given yourself time to heal.
Blank
3197167_tn?1348972206
I agree w/littlebit and I just posted a comment on your journal.  Give it some time.....you are on Day 2......your brain and body are wondering what you're doing to them!  PROMISE it gets better.  
Blank
Avatar_f_tn
It gets better give yourself a week.. I too thought I n needed it to function I thought it gave me the ultra social personality, energy and the zest..now I realize it just robbed me of those things and replaced them with a false sense of well being.. Get through a week and reassess..The first week I was a raving b!?$& except for at work.. You will get through. Sending positive energy and thoughts to you.
Ann
Blank
4753943_tn?1359938169
Thanks for the link, I'm going to check it out and try the stuff on the list.

I can manage all of the physical side effects, for the most part, as much as they suck. It's the depression and emptiness I can't shake. It's really weighing on me right now. Like I don't have the stamina to get up and force myself to do things i KNOW will make me better.
Blank
4753943_tn?1359938169
Thanks to everyone for the positive words, advice, and support. Every bit helps.
Blank
4785264_tn?1359146040
Depression and anxiety can totally be detox symptoms.  I am 21 days clean and I look back at my journal entries from days 6-9 and all I am talking about is how depressed, unmotivated, hopeless and angry I am.  Nothing positive at all.  

Give yourself a few days...these drugs are crazy,,what seems unbearable becomes doable in a week.  You should def be monitored by a dr though.  There is a difference btwn wanting to die bc you are miserable and having true suicidal thoughts...dont want to play around with that!!  We want you here!
Blank
4753943_tn?1359938169
Thanks...I'm not near my dr. office right now but I will call on Thursday when I'm back home. I thought I'd be able to tolerate it but I guess not. What days of the detox/WD process were the worst for you? And, when did you start noticing the slightest improvement?

Thank you for your help.
Blank
Avatar_m_tn
I too started very positive and 10 days in I started to feel a lil defeated and depressed. I've noticed, as you probally have too, that while in withdraw feelings are very intense. When you are positive you are very positive and when depressed its hard to see any light at all. I had to actually self-talk myself out of depression or risk losing the 240 hrs, mostly sleepless, that I've put in. Try your best to keep positive and look to the days beyond the withdraw and not how much this day hurts. Time will pass and we will feel better :)
Blank
Avatar_m_tn
I have been clean for about 4 years, and trust me it gets better. It takes time, it took me about 3 -4 months before I was feeling normal again. One of the things that helped me significantly, was switching to a vegan diet. I was skeptical at first, but 4 years now and I am still vegan. The food you eat has a lot to do with the way you feel, and also helps stop the runs. When you are feeling depressed, the best thing to do is do what use to make you happy (video games, reading, hiking, bowling) whatever it may be, and chances are you really do not want to do it, but force yourself to do what you use to do and you will thank yourself for it after. The trick is releasing endorphins which are natural pain killers and you will temporarily forget about your depression, and over time it gets less and less. Just remind yourself that you will not let a little pill control your life.
Blank
2107198_tn?1336139706
Sky, you have gotten some great advice here, especially about your brain.  The narcs really trash our brains and it takes a long time to get them healed up.  Quite a bit of science has shown it can take a year to get your brain back to the best it can be.  Al sorts, including key dopamine receptors, are wrecked and need time to not only function, but to get re-wired.  

Each day is a step closer, and something to be positive about.  Help yourself by good supplements, and a high quality diet and exercise program.  Hang in there, you can make it.

Bryan
Blank
4204073_tn?1361835076
Right now your brain is asking you WTF????    You are gonna make me do all the things that the pills did for me???   You mean I have to actually produce dopamine and seratonin on my own again???    Oh geez!!!      It's in a total teenage freak out moment like when our parents told us to get off our lazy behinds and clean our rooms, do our chores, etc. and punishing us for not doing them.   It's mad at you for taking away it's 'pleasure toy' so it didn't have to work so hard.   Give it the finger and know that it will just have to pout for a few days and then it will start readjusting it's 'tude'.  
Blank
4753943_tn?1359938169
Wow this response was hilarious. It put everything in to perspective in a very amusing way lol...Thanks for that. I know my brain is in shock right now and I feel bad for what I put it through. Just letting it do its thang.
Blank
4753943_tn?1359938169
How long did you take them?
Thanks for the advice and encouragement. I'm so interested in everyone's personal journeys because every story is so different but very similar too.
It's inspiring to hear others battled the same thing and made it out a better person and still thriving to move forward.
=)
Blank
4753943_tn?1359938169
I know each and every person is so amazing. I love the advice and encouragement. I'm not really sure how/where I'd be without it!
I am looking forward to the time my brain is completely healed. It's exhausting being dependent on so many meds, I'm ready to kick ALL of them. One at a time though...thanks to this website and the awesome people, I didn't attempt two at once or at very close intervals.
Blank
1508698_tn?1360219310
I also started out very positive then it the beginning of week 2 I got so depressed. I had so much regret for the things I did before I got sober. It does get better. I finally started feeling halfway normal at month 1. Now I am 3 months clean and feel great. Every month gets better & better. NA & counseling help so much with the depression. They also help with urges which you will have for a long time. Just remember your worst day sober is better than your best day using drugs. Hope you feel better soon
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Addiction Answerers
5347058_tn?1381192026
Blank
ariley13
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_m_tn
Blank
weaver71
Other
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
4522800_tn?1405696702
Blank
VICourageous
ID
6942344_tn?1409619734
Blank
Amandag78
Perth, Australia